Alert archive / Michigan / Brisk Wind Advisories in 2011
Brisk Wind Advisory 4, NWS Detroit, MI
NWS Detroit, MI issued this brisk wind advisory at Jan 20, 2011, 3:29 PM EST. It took effect at Jan 21, 2011, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 3:29 PM EST (20:29 UTC)
- In effect from
- Jan 21, 2011, 7:00 AM EST
- Expired
- Jan 21, 2011, 4:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
320 WHUS73 KDTX 202029 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 329 PM EST THU JAN 20 2011 ...STRONG WINDS AND VERY COLD AIR TONIGHT AND SATURDAY... .A POWERFUL COLD FRONT WILL PUSH ACROSS THE CENTRAL GREAT LAKES TONIGHT. A SURGE OF ARCTIC AIR BEHIND THE FRONT WILL STREAM OVER THE WARMER LAKE WATERS...GENERATING STRONG INSTABILITY AND ALLOWING NORTHWESTERLY GALES TO MIX DOWN TO THE LAKE SURFACE. WIND GUSTS TO 30 KNOTS ARE EXPECTED ACROSS THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH. THE STRONG WINDS WILL CONTINUE INTO FRIDAY BEFORE HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST ALLOWS WINDS TO SUBSIDE FRIDAY EVENING. THE COMBINATION OF GALE FORCE WINDS...LARGE WAVES IN EXCESS OF 8 FEET...AND COLD TEMPERATURES WILL BRING THE THREAT FOR WIDESPREAD HEAVY FREEZING SPRAY TO THE OPEN WATERS OF LAKE HURON. A FREEZING SPRAY WARNING IS NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY. FORECAST MODEL SOUNDINGS SUPPORT EXTENDING THE GALE WARNING FOR TONIGHT/FRIDAY SOUTHWARD...AND THE WARNING NOW INCLUDES ALL OF OPEN WATERS OF LAKE HURON. A BRISK WIND ADVISORY IS NOW ALSO IN EFFECT FOR THE ADJACENT NEARSHORE WATERS. INSTABILITY WILL NOT BE AS STRONG OVER THE NEARSHORE WATERS AS THEY REMAIN ICE COVERED AND THEREFORE COLDER. INTENSE LAKE EFFECT SNOW SQUALLS WILL ALSO BE POSSIBLE TONIGHT THROUGH FRIDAY MORNING. LHZ462>464-210930- /O.NEW.KDTX.UP.W.0001.110121T0700Z-110122T0000Z/ /O.EXA.KDTX.GL.W.0029.110121T0700Z-110122T0000Z/ LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 329 PM EST THU JAN 20 2011 ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY. * EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 2 AM TO 7 PM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361>363-210930- /O.NEW.KDTX.UP.W.0001.110121T0700Z-110122T0000Z/ /O.CON.KDTX.GL.W.0029.110121T0700Z-110122T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 329 PM EST THU JAN 20 2011 ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY. * EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 2 AM TO 7 PM EST FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 34 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 19 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ441>443-210930- /O.NEW.KDTX.BW.Y.0004.110121T1200Z-110121T2100Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 329 PM EST THU JAN 20 2011 ...BRISK WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 32 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$
2 follow-up statements
356 WHUS73 KDTX 210851 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 351 AM EST FRI JAN 21 2011 ...STRONG NORTHWEST WINDS AND VERY COLD CONDITIONS TODAY... .ARCTIC AIR WILL REMAIN FIRMLY ENTRENCHED ACROSS THE GREAT LAKES TODAY. THE INCREASING INSTABILITY OVER THE WATERS WILL MAINTAIN NORTHWESTERLY GALES OVER THE OPEN WATERS OF LAKE HURON THROUGH THIS EVENING. THE COMBINATION OF GALE FORCE WINDS...LARGE WAVES IN EXCESS OF 8 FEET...AND COLD TEMPERATURES WILL BRING THE THREAT FOR WIDESPREAD HEAVY FREEZING SPRAY TO THE OPEN WATERS OF LAKE HURON. A FREEZING SPRAY WARNING REMAINS IN EFFECT TODAY. CONDITIONS WILL EASE TONIGHT AS WINDS DECREASE WITH HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST. THIS HIGH WILL SLIDE EAST ON SATURDAY WITH SOUTHWEST WINDS INCREASING IN ADVANCE OF THE NEXT LOW PRESSURE SYSTEM. WINDS THEN SHIFT TO NORTHERLY IN THE WAKE OF THIS SYSTEM FOR THE REMAINDER OF THE WEEKEND. LHZ361>363-462>464-212115- /O.CON.KDTX.GL.W.0029.000000T0000Z-110122T0000Z/ /O.CON.KDTX.UP.W.0001.000000T0000Z-110122T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 351 AM EST FRI JAN 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 33 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ441>443-212100- /O.CON.KDTX.BW.Y.0004.110121T1200Z-110121T2100Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 351 AM EST FRI JAN 21 2011 ...BRISK WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... A BRISK WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 25 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$
367 WHUS73 KDTX 212045 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EST FRI JAN 21 2011 ...WINDS EXPECTED TO CONTINUE TO DECREASE OVERNIGHT... .ARCTIC AIR WILL REMAIN ACROSS THE GREAT LAKES THROUGH TONIGHT. WINDS WILL CONTINUE TO DECREASE OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. THE HIGH WILL PUSH OFF TO THE EAST ON SATURDAY ALLOWING FOR SOUTHWEST WINDS TO INCREASE IN ADVANCE OF THE NEXT LOW PRESSURE SYSTEM. SNOW SHOWERS WILL BE POSSIBLE ACROSS MOST OF THE REGION ON SATURDAY AS THIS LOW PRESSURE MOVES ACROSS THE GREAT LAKES. LHZ441>443-212145- /O.EXP.KDTX.BW.Y.0004.000000T0000Z-110121T2100Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 345 PM EST FRI JAN 21 2011 ...BRISK WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE BRISK WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. NORTHWEST WINDS WILL BE DROPPING OFF BELOW ADVISORY CRITERIA AFTER 4 PM. $$ LHZ361>363-462>464-220000- /O.CON.KDTX.GL.W.0029.000000T0000Z-110122T0000Z/ /O.CON.KDTX.UP.W.0001.000000T0000Z-110122T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 PM EST FRI JAN 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this brisk wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this brisk wind advisory went out at Jan 20, 12:39 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 20, 12:39 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1239 PM EST THU JAN 20 2011
.AVIATION...
CONDITIONS OVER THE NEXT 24-36 HOURS WILL BE PRIMARILY
MVFR...HOWEVER THERE WILL BE TWO WINDOWS OF OPPORTUNITY TO SEE
VISIBILITIES FALL TO IFR IN SNOWFALL. THE FIRST WILL BE THIS
AFTERNOON AND EARLY EVENING (19-01Z) FROM PTK SOUTH AS A LOW
PRESSURE SYSTEM TRACKING ACROSS THE TENNESSEE VALLEY SPREADS LIGHT
SNOWFALL INTO FAR SOUTHEAST MICHIGAN. THE SECOND WILL BE ALONG THE
LEADING EDGE OF ARCTIC COLD FRONT THAT WILL SWEEP EASTWARD ACROSS
THE AREA THIS EVENING. EACH TERMINAL SITE SHOULD SEE A 2-4 HOUR
BURST OF SNOW ASSOCIATED WITH THE FRONTAL PASSAGE...WHICH WILL
POTENTIALLY DROP VISIBILITIES TO BETWEEN 1 AND 2 MILES. WINDS WILL
ALSO BACK TO THE WEST AND BECOME GUSTY BEHIND THE FRONT. BKN MVFR
CEILINGS AND GUSTY WINDS WILL THEN CONTINUE ON FRIDAY. TOTAL
ACCUMULATIONS TODAY AND TONIGHT SHOULD BE AROUND ONE INCH OR LESS.
&&
.PREV DISCUSSION...ISSUED 402 AM EST THU JAN 20 2011
SHORT TERM...TODAY
SCATTERED FLURRIES WILL DOT THE REGION...MAINLY FROM I 69 OR SO
SOUTH AS REMNANT LAKE EFFECT ACTIVITY DRIFTS EAST AS LOW LEVEL FLOW
BECOMES LIGHT WESTERLY. THIS WILL BE REPLACED BY THE NORTHERN EDGE
OF A STEADIER AREA OF LIGHT SNOW...WHICH WILL SPREAD NORTH TO AROUND
I 94 DURING THE AFTERNOON AS A SHORTWAVES PUSHES INTO THE CENTRAL
GREAT LAKES AND OHIO VALLEY. ACCUMULATIONS BEFORE 00Z WILL BE VERY
LIGHT...GENERALLY LESS THAN HALF AN INCH. TEMPERATURES WILL CLIMB
INTO THE LOWER/MID 20S AGAIN TODAY WITHIN BAND OF VERY WEAK WARM AIR
ADVECTION WITHIN SOUTHWEST FLOW IN ADVANCE OF APPROACHING ARCTIC
COLD FRONT.
LONG TERM...TONIGHT THROUGH WEDNESDAY
AN INTERESTING SETUP TONIGHT...FROM THE STANDPOINT THAT WE DON/T SEE
IT VERY OFTEN. THAT IS...A MATURE COLD FRONT COLLOCATED WITH A
TROUGH AXIS THAT IS CHANGING ORIENTATION TO A NEGATIVE TILT.
SO...WILL SEE A REASONABLY SHARP THERMAL DISCONTINUITY IN THE
PRESENCE OF A HEALTHY FRONTOGENETIC RESPONSE. PRECIPITATION TONIGHT
WILL BE LIMITED BY THE LACK OF DEPTH FOR ASCENT AND THE VERY SHORT
DURATION (2 TO 3 HRS) OF FGEN/POSTFRONTAL ISENTROPIC LIFT. FRONTAL
TIMING IS SET BETWEEN 3-7Z TONIGHT. BEST CONVERGENCE AHEAD OF
FRONTAL BULGE SHOULD TAKE PLACE ACROSS THE NORTHEASTERN CWA. MOST
AREAS TONIGHT WILL SEE A HALF INCH OF SNOWFALL WHILE THE THUMB
REGION MAY SQUEEZE OUT AN INCH. TEMPERATURE RESPONSE IMMEDIATELY
BEHIND THE FRONT WILL BE NOTEWORTHY...WITH RAW MODEL OUTPUT
SUGGESTING THAT TEMPERATURES MAY FALL SOME 7 OR 8 DEGREES INTO THE
THE LOWER TEENS ABOVE ZERO. POSTFRONTAL WESTERLIES BEHIND THE FRONT
WILL GET GUSTY...RANGING BETWEEN 25 AND 30 MPH...WHICH SHOULD SEND
WIND CHILLS DOWN TO 5 AND 10 DEGREES BELOW ZERO.
DESPITE STEEPENING LOW LEVEL LAPSE RATES FRIDAY...STOUT ISENTROPIC
DOWNGLIDE IS ANTICIPATED. THIS WILL LIKELY SQUASH PRECIPITATION
POTENTIAL OUTSIDE OF CENTRAL LOWER MICHIGAN AND THE TIP OF THE
THUMB. SOLID COLD AIR ADVECTION DURING THE DAY WILL LIMIT HIGHS IN
THE LOWER TEENS ALL AREAS...WIND CHILLS REMAINING BELOW ZERO.
A WEAKENED SURFACE RIDGE IS FORECASTED TO PIVOT THROUGH LOWER MICHIGAN
FRIDAY NIGHT. THIS WILL MAKE THE LOW FORECAST EXTREMELY
TRICKY...ESPECIALLY CONSIDERING THAT VERY LIGHT WAA WILL BE UNDERWAY
AMIDST THE THREAT OF LAKE CLOUDS. OUT OF RESPECT FOR THE GENERAL
AIRMASS...DID LOWER THE MINIMUM TEMPERATURE FORECAST FOR MUCH OF THE
SOUTHERN CWA. THE FORECAST IS LIKELY TOO STRONG WITH WINDS FRIDAY
NIGHT...NOCTURNAL RESPONSE WILL BE QUICKER IN DIMINISHING WINDS.
THUS...WIND CHILLS ARE A LITTLE TOO AGGRESSIVE...BUT READINGS WILL
LIKELY TOUCH 10 DEGREES BELOW ZERO FOR A TIME DURING THE EVENING.
THE NEXT CLIPPER SYSTEM IS EXPECTED TO DROP INTO LOWER MICHIGAN
SATURDAY/SATURDAY NIGHT. THE MODELS ARE ALL OVER BOARD WITH REGARDS
TO PLACEMENT AND TIMING. NAM IS TOO DEVELOPED OVER THE LAKES REGION
WHILE THE GFS APPEARS TO WEAK WITH THE SURFACE REFLECTION HERE.
THERMODYNAMICS DO NOT LOOK FAVORABLE WITH A STABLE COLUMN BETWEEN
900-500MB...ANY SNOWFALL ACCUMULATIONS WOULD BE MEASURED AT A FEW
TENTHS OR LESS.
IN FAMILIAR FASHION...A SURFACE ANTICYCLONE IS EXPECTED TO QUICKLY
SWING THROUGH LOWER MICHIGAN FOR SUNDAY AND MONDAY. THIS ALL BUT
ENSURES BELOW NORMAL TEMPERATURES BOTH SUNDAY AND MONDAY WITH LITTLE
IN THE WAY OF PRECIPITATION POTENTIAL.
MARINE...
WEST/SOUTHWEST WINDS WILL REMAIN RELATIVELY WEAK TODAY WITH WAVES
EBBING INTO THIS EVENING. HOWEVER...THE NEXT SURGE OF ARCTIC AIR
WILL RACE THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY...BRINGING
MUCH STRONGER WINDS WHICH WILL VEER FROM WEST TO NORTHWEST WITH
TIME. WILL BE ISSUING A GALE WARNING FROM LATE THURSDAY NIGHT INTO
FRIDAY FOR NORTHERN LAKE HURON AS THE MAIN SURGE OF COLD AIR IN THE
WAKE OF THE FRONT PUSHES THROUGH THE REGION. HIGH PRESSURE RETURNS
ON FRIDAY NIGHT AND BRINGS A RETURN TO MORE TRANQUIL CONDITIONS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363...FROM 2 AM FRIDAY TO 7 PM
FRIDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....HLO
SHORT TERM...DG
LONG TERM....CB
MARINE.......DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jan 20, 10:20 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1020 AM EST THU JAN 20 2011 MIZ082-083-211530- LENAWEE-MONROE- 1020 AM EST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM TRACKING THROUGH THE TENNESSEE VALLEY WILL SPREAD LIGHT SNOW INTO EXTREME SOUTHEAST MICHIGAN THIS AFTERNOON AND EVENING. SNOW ACCUMULATIONS UP TO ONE INCH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ047>049-053>055-060>063-068>070-075-076-211530- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- 1020 AM EST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-211530- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1020 AM EST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ361>363-211530- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 1020 AM EST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT BEGINNING LATE TONIGHT. PLEASE REFER TO THE LATEST MARINE INFORMATION...MWWDTX...GLFLH FOR GREATER DETAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GALE WARNING IS IN EFFECT THROUGH FRIDAY. PLEASE REFER TO THE LATEST MARINE INFORMATION...MWWDTX...GLFLH FOR GREATER DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HLO/CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jan 20, 1:30 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 130 PM EST THU JAN 20 2011 MIZ068>070-075-076-082-083-202030- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 130 PM EST THU JAN 20 2011 ...LIGHT SNOW EXPECTED THIS AFTERNOON AND EVENING... SNOWFALL WILL SPREAD NORTHWARD INTO SOUTHEAST MICHIGAN THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. SNOW ACCUMULATIONS BETWEEN 1PM AND 7PM ARE EXPECTED TO RANGE FROM ONE- HALF INCH TO AROUND AN 1 INCH ALONG AND SOUTH OF M-59. MOTORISTS ARE URGED TO USE CAUTION AS THE LIGHT ACCUMULATIONS COULD MAKE ROADWAYS SLICK...AND AS VISIBILITIES ARE REDUCED TO AS LOW AS ONE MILE IN SNOWFALL. OROW
Special weather statement, Jan 20, 3:29 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 329 PM EST THU JAN 20 2011 MIZ068>070-075-076-082-083-202230- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 329 PM EST THU JAN 20 2011 ...LIGHT SNOW WILL CONTINUE THROUGH THE EVENING RUSH HOUR... LIGHT SNOWFALL WILL CONTINUE ACROSS SOUTHEAST MICHIGAN THROUGH THE EARLY EVENING HOURS...PARTICULARLY ALONG AND SOUTH OF M-59. TOTAL SNOW ACCUMULATIONS THROUGH 7 PM ARE EXPECTED TO RANGE BETWEEN ONE-HALF INCH AND JUST OVER ONE INCH...WITH THE HIGHEST TOTALS NEAR THE OHIO BORDER. MOTORISTS ARE URGED TO USE CAUTION AS THE LIGHT ACCUMULATIONS COULD MAKE ROADWAYS SLICK...AND AS VISIBILITIES ARE REDUCED TO AS LOW AS ONE MILE IN SNOWFALL. HLO
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:17 AM EST | Gale Warning | DTX | 40 hr | |
| Jan 20, 3:29 PM EST | Heavy Freezing Spray Warning | DTX | 28 hr |
Nearby
Brisk Wind Advisories in Michigan, 2011Every brisk wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.